Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dark color in urine?

Hi I am an 33 year old woman, 25 weeks pregnant - 26 weeks on Monday. I have a pregnancy condition called NAIT so I am on 40mg of Steroids a day and immunogloblin transfusions x 7 200ml bottles per week, once a week. I have noticed that my urine has become a darker colour recently, despite drinking lots of water and I have started to notice a change in complextion that is causing concern - although I wouldn t describe it as yellow. I had a urine test done yesterday that showed raised Glucose 250, PH 7 and trace of protine. Should I be consulting my GP or specialist regarding my liver function to rule out increased billirubin levels with these symptoms?
Mon, 2 Sep 2019
Report Abuse
Question is related to
Medical Procedures
General Surgeon 's  Response
Hi,

The most common cause of dark urine is dehydration, other cause are hematuria, hemolytic anemia, heat stroke, certain liver diseases, porphria, infection etc. If you do not have any other symptom then chances of underlying disease is rare as I mentioned above in other causes.

Now,with adequate water intake 3 to 4 liters per day will automatically subside your problem. The drugs which you have mentioned in question can never cause dark urine. You can undergo urine examination and consult physician for further advise.

Hope I have answered your question. Let me know if I can assist you further.

Take care.

Regards,
Dr. Ivan R. Rommstein, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Was going to restroom more often then noticed blood in urine as time went on was mostly blood coming out had little clots in it also dark in color also the blood went from lite red to deever red color. Went to urgent care they said uti. I feel sounds like something more may be going on. No pain or weakness. Should I be more concerned.

doctor1 MD

I am passing a kidney stone and was recently put on coumadin for pulmanary emboli. i am passing blood as my urine is very dark in color. Should I seek immediate medical attention or will contacting my family doctor in the AM be ok? I am on no other meds and my pain is not severe as i have had many kidney stones in the past.

doctor1 MD

Hi, Doctor, I am a Certified Nursing Assistant who specializes in hospice patients. In May I will be starting an Accelerated BSN program to become a hospice nurse. I currently have a hospice pt whose urine is very dark in color -- almost black. I would like to know the process/es that are causing this. Is his body expelling chemicals into the urine that would not be there were he not in the dying process? Kris Anne Hormann

Recent questions on  Blood transfusion

doctor1 MD

Hi I am an 33 year old woman, 25 weeks pregnant - 26 weeks on Monday. I have a pregnancy condition called NAIT so I am on 40mg of Steroids a day and immunogloblin transfusions x 7 200ml bottles per week, once a week. I have noticed that my urine has become a darker colour recently, despite drinking lots of water and I have started to notice a change in complextion that is causing concern - although I wouldn t describe it as yellow. I had a urine test done yesterday that showed raised Glucose 250, PH 7 and trace of protine. Should I be consulting my GP or specialist regarding my liver function to rule out increased billirubin levels with these symptoms?

doctor1 MD

My mother in law has been in ICU 8 times since August 2009-she keeps having to get blood transfusions because it disappears-but does not come out of the body. But everytime she gets blood-she ends up with high heart rate, high blood pressure, can not breathe, plus she has also had swelling in feet and hands when this happens and trembles just all of the sudden. We live in southwest virginia and no doctors can find anything to pinpoint these things to. On Tues morning she had two units of blood and by midnight she was rushed to ER, not able to breathe, ended up on a ventalitor(SPELLING) and today she is somewhat better but has been on oxygen at home since Nov. We need help and we do not know where to go with this. Is there a chance that she might have contacted Human Parvovirus. Help

doctor1 MD

I have been suffering with this rash like blisters that appear to be coming from my hair all over my body especialy my left arm it was after recieving a blood transfusion .I woke up and I had these brown spots like with a crusty look like sores that have been scratched they went up one arm down the other and my legs and torso every 2-3 inches a big round spot .and they just went rampant from there,i have had tests and blood work all say I do not have any thing!!!!??but 4 months latrer after weeks of antibiotics and creams stiill all over my bodynow they seem to be infiltrating in the crevicisis of my hand !!and is becoming very painful I never thought my skin could HURT BUT I AM IN AGONY PLEASE I NEED HELPPPP!!!!!!!!!!!!!!!!!!I AM AT MY END OF THE ROPE NO PLACE TO GO NOBODY TO HELP DOCTORS SAYI DO NOT HAVE ANYTHING

doctor1 MD

I have been transfused 2 units of blood inspite Doctor advised 3 units of blood Blood group A +. The Haemoglobin level 6.3. Blood Picture Microcytic Hypochromic Platelate adequate. I have pile internal with 2 degree at 11 O Clock for the last 30 years. 25 years back rubber banding was done. 1 year back I have been advised for rebanding. What is the best method for pile treatment with my type. Rubber banding is unbearably painful. Is there any painless effective treatment. After tranfusion the haemoglobin level raises to 8.9. Kindly advise me best advice and foods required. Iron tabletes are consuming.

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

My brother was diagnosed with severe dengue in Philippines and has been in hospital for 10 days. He's had another blood transfusion recently (platelet and hemoglobin counts were low) and his fever keeps coming back (not too high), he cannot...

doctor1 MD

Hi, my brother is diagnosed with severe dengue in the Philippines. He's in the ICU at the moment. I am overseas and would like to know if his life is in danger. His blood pressure and temperature are back to normal however he has a rapid heart...